Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Brownsville, TX

June 19, 2015Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 19, 2015, 5:49 PM CDT for Hidalgo County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 5:49 PM CDT (22:49 UTC)
Expired
Jun 19, 2015, 8:45 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 81 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:51 PM CDTFLASH FLOODEdinburg, TXEDINBURG FIRE DEPARTMENT REPORTED WATER ON MANY STREETS WITH ROAD CLOSURES. WATER DEPTHS RANGE FROM SIX INCHES TO A FOOT AND A HALF.
Jun 19, 5:51 PM CDTFLASH FLOODEdinburg, TXEDINBURG FIRE DEPARTMENT REPORTED WATER ON MAY STREETS WITH ROAD CLOSURES. WATER DEPTHS RANGE FROM SIX INCHES TO A FOOT AND A HALF.
Jun 19, 6:02 PM CDTHEAVY RAIN 4Palma Colonia, TXPUBLIC REPORTED VIA MEDIA OF RECEIVING 4 INCHES OF RAIN AT SH 107 AND ALAMO ROAD.
Jun 19, 7:15 PM CDTHEAVY RAIN 2.51 Wsw Edinburg, TXLOW WATER CROSSINGS FLOODED. HOME AND BUSINESS FLOODED NEAR UNIVERSITY DR AND SUGAR RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1541 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS54 KBRO 192249
FFWBRO
TXC215-200145-
/O.NEW.KBRO.FF.W.0041.150619T2249Z-150620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
549 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 845 PM CDT

* AT 549 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
  FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2641 9798 2613 9798 2613 9830 2641 9830

$$

54
1 follow-up statement
928 
WGUS74 KBRO 200040
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 PM CDT FRI JUN 19 2015

TXC215-200047-
/O.CAN.KBRO.FF.W.0041.000000T0000Z-150620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
740 PM CDT FRI JUN 19 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HIDALGO COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA...AND FLASH 
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER...AREAL 
FLOODING WILL CONTINUE FOR PORTIONS OF THE WARNING AREA AND A FLOOD 
WARNING IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL HIDALGO COUNTY 
UNTIL 1030 PM CDT FOR AREAS OF STANDING WATER.

LAT...LON 2641 9798 2613 9798 2613 9830 2641 9830

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:41 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 19, 3:41 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT FRI JUN 19 2015

.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...SOUTH TEXAS REGION
REMAINS UNDER A WEAK SHEAR ZONE BETWEEN THE RIDGE OVER EASTERN
COAST AND OTHER OVER THE WESTERN COAST. A STREAM OF DEEP TROPICAL
MOISTURE REMAINS OVER THE CENTRAL AND WESTERN PORTION OF THE CWA
WITH PRECIPITABLE VALUES NEAR 2.0 INCREASING TO 2.2 INCHES INTO
SATURDAY. THE REMAINDER OF TODAY WILL KEEP A MIX OF CLOUDS AND SUN
WITH ISOLATED SHOWERS AND THUNDERSTORMS IN HIDALGO...BROOK AND
KENEDY COUNTY. THIS CONVECTION WILL CONTINUE THROUGH THE EARLY
EVENING AND DIMINISH TONIGHT. MOISTURE IN THE AREA WILL ALLOW FOR
ANOTHER ROUND OF MID TO LOW LEVEL CLOUDS AND PATCHY FOG IN THE
EARLY MORNING HOURS. LOW TEMPERATURES WILL RANGE BETWEEN LOW TO
MID 77 ACROSS DEEP SOUTH TEXAS.

INTO SATURDAY...AN INVERTED TROUGH OVER THE BAY OF CAMPECHE
TRACKS WESTWARD OVER NE MEXICO AND DEEP SOUTH TEXAS BOOSTING THE
MOISTURE AND INCREASING THE NEEDED ENERGY TO SUPPORT FOR CONVECTION.
AT THE LOWER LEVELS STILL MODEL SHOW AN IN INFLUX OF MOISTURE WITH
SE WINDS PICKING UP. THIS SHOULD ENHANCE SHOWERS AND THUNDERSTORMS
OVER THE AREA ESPECIALLY WITH THE SEA BREEZE AND WEST. BY SATURDAY
NIGHT MOST OF THE GRADIENT SHIFTS FURTHER INLAND INTO THE WESTERN
COUNTIES WHICH COULD ENHANCE THE POTENTIAL OVER THEIR AREA BUT THE
CHANCES BEGIN TO GRADUALLY DIMINISH DURING THE SHORT TERM PERIOD.
HIGH TEMPERATURES WILL WARM UP QUICKLY RETURNING TO MID TO UPPER 90S
AND LOW TEMPERATURES REMAIN IN THE MID TO LOW 70S.

.LONG TERM /SUNDAY THROUGH FRIDAY/...WHAT DOES 'NORMAL' JUNE
WEATHER LOOK LIKE? MOST OF THE NEXT WORK WEEK WILL SHOW YOU AS WE
PUSH THROUGH THE SUMMER SOLSTICE (OFFICIAL START OF THE SEASON BUT
IT'S BEEN GOING ON HERE FOR ALL OF JUNE). THAT MEANS A MIX OF
SUNSHINE AND FAIR WEATHER AND OCCASIONAL HIGH CLOUDS EACH
DAY...FEWER CLOUDS ON THE BEACH...AND AFTERNOON GUSTY SOUTHEAST
WINDS DIMINISHING A FEW HOURS AFTER SUNSET FROM EAST TO WEST
EACH DAY.

THERE ARE SOME NUANCES REGARDING RAIN CHANCES...AS JUNE TYPICALLY
HAS ITS SHARE OF ISOLATED TO SCATTERED SEA BREEZE OR STREAMER
SHOWERS AND STORMS WHICH HELPS KEEP JUNE RAINFALL CLOSE TO MAY'S
PEAK EVEN THOUGH ATMOSPHERIC FORCING IS LEFT TO THE WHIMS OF
TROPICAL WAVES OR LOW LATITUDE SHEAR AXES.

FOR THIS FORECAST...MODELS IN DECENT AGREEMENT WITH THE BIG
PICTURE WHICH CONTINUES TO SHOW RETROGRESSION OF THE
AFOREMENTIONED SHEAR AXIS AS UPPER LEVEL RIDGE BUILDS OVER FROM
THE SOUTHWEST U.S. TO THE SOUTHEAST U.S. WITH GOOD
AGREEMENT...HAVE LEANED TOWARD THE MORE REALISTIC GFS AS THE ECMWF
LOOKS TO BE SUFFERING FROM ITS OCCASIONAL WET BIAS IN THE BIG
PICTURE.

FOR SUNDAY...AS REMNANT SHEAR AXIS SHOULD HAVE JUST ENOUGH
INFLUENCE TO KEEP SOME RAIN CHANCES...NEAR THE COAST EARLY BUT
WELL INLAND BY LATE MORNING/AFTERNOON SIMILAR TO TODAY. COVERAGE
IS A TRICKY CALL AS LOW LEVEL SOUTH/SOUTHEAST FLOW WILL BE HUMMING
ALONG NEAR 30 KNOTS WHICH SUGGEST BANDS WITH WAXING/WANING
ACTIVITY WHICH MAKES HIGH RAIN TOTALS DIFFICULT EXCEPT IN THE
SITUATION WHERE LOCAL CONVERGENCE PEAKS. EXPECT THE AFTERNOON TO
BE THE BREEZIEST OF THE PERIOD AS WELL.

THE START OF THE NEXT WORK WEEK BRINGS MORE NOTABLE DRY AIR INTO
THE MID LEVELS MONDAY...AND EVENTUALLY DEEP INTO THE ATMOSPHERE
SAVE FOR A FEW POCKETS AT VARYING LEVELS TUESDAY AS WELL. FOR
THIS REASON...HAVE NEGATED MENTIONABLE RAIN MONDAY AND TUESDAY.
WITH THE INCREASED SUNSHINE HAVE NUDGED TEMPERATURES UP SLIGHTLY MONDAY
THROUGH TUESDAY.

BY WEDNESDAY AND CONTINUING THROUGH THURSDAY...DEEPER MOISTURE
ARRIVES IN A FEW LARGER POCKETS...LIKELY A RESULT OF UPPER LEVEL
WEAKNESSES ROTATING AROUND THE SOUTHERN AND WESTERN PERIPHERY OF
THE DOMINANT SOUTHEAST U.S. RIDGE. WITH NO BIG FEATURES TO PULL
OUT...WENT WITH DIURNAL PATTERN OF MENTIONABLE RAIN OVER THE
NEARSHORE WATERS/COASTAL AREAS THROUGH NOON SHIFTING TO THE
MID/UPPER VALLEY AND PART OF THE RANCHLANDS DURING THE AFTERNOON.
KEPT SIMILAR TEMPERATURES TO MONDAY/TUESDAY GIVEN CURRENT TRENDS
AND LACK OF CONFIDENCE OF WIDESPREAD PRECIPITATION.

INHERITED A SILENT PRECIPITATION FORECAST FRIDAY...BUT LATEST RUNS
OF GFS/ECMWF ARE SUGGESTING THAT NUMBER MIGHT NEED TO BE NUDGED
UP.

&&

.MARINE...NOW THROUGH SATURDAY NIGHT...BROAD SURFACE HIGH PRESSURE OVER
THE GULF OF MEXICO AND LOWER PRESSURE OVER THE BAY OF CAMPECHE TO
MAINTAIN A MODERATE SOUTHEAST FLOW OVER THE COASTAL WATERS. A STEADY
STATE SEA OR SLIGHTLY LOWERING SEA WITH NO SCEC OR SCA
ANTICIPATED.

SUNDAY THROUGH WEDNESDAY: ENOUGH LOW LEVEL WIND CONTINUES INTO
SUNDAY TO SUGGEST 20+ KNOT GUSTS FOR BOATERS SUNDAY ON LAGUNA
MADRE...WITH A MODERATE 15+ KNOT WIND OVER THE GULF AS MARINE
LAYER KNOCKS THINGS DOWN A HAIR. THEREAFTER...FAIRLY STANDARD
STUFF FOR THE TYPICAL JUNE SOUTHEAST WIND 'MACHINE' WHICH LEADS TO
15-19 KNOT AFTERNOONS INSHORE AND 11 TO 16 KNOT DAYTIMES
OFFSHORE...WITH THE DIURNAL FLIP SUNDAY NIGHT AND MONDAY.
CONDITIONS APPEAR TO SLACKEN LATER MONDAY AND CONTINUE THROUGH
WEDNESDAY...BUT STILL MODERATE SEAS /3-5 FEET/ AND WINDS WITH NO
COMPLETE LETUP IN THE GRADIENT.

RAINS POSSIBLE EARLY SUNDAY AND AGAIN EARLY WEDNESDAY...OTHERWISE
MAINLY DRY FOR OUTGOING TRIPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  91  81  92 /  20  30  10  20
BROWNSVILLE          78  92  80  93 /  20  30  10  20
HARLINGEN            77  93  79  94 /  20  30  10  20
MCALLEN              78  95  79  96 /  10  30  10  30
RIO GRANDE CITY      77  95  78  95 /  30  40  20  30
SOUTH PADRE ISLAND   81  88  82  90 /  20  30  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/52
Hazardous weather outlook, Jun 19, 4:04 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 AM CDT FRI JUN 19 2015

TXZ248>257-201000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
404 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS SATURDAY COULD PRODUCE LOCALLY HEAVY RAINFALL
PRODUCING LOCALIZED FLOODING OF LOW-LYING AREAS.

A MODERATE RISK OF RIP CURRENTS IS POSSIBLE SATURDAY NIGHT AND
SUNDAY AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-201000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 19, 4:00 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT FRI JUN 19 2015

TXZ250-252-253-192200-
BROOKS TX-HIDALGO TX-STARR TX-
400 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR PUERTO RICO...OR 11 MILES NORTHWEST OF SAN
MANUEL...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA ELENA...SAN ISIDRO...PUERTO RICO...LA REFORMA AND DELMITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2661 9810 2654 9838 2678 9852 2678 9842
      2683 9842 2684 9818
TIME...MOT...LOC 2100Z 160DEG 11KT 2666 9827

CASTILLO
Special weather statement, Jun 19, 4:22 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 PM CDT FRI JUN 19 2015

TXZ252-192215-
STARR TX-
422 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL OVER LA VICTORIA...OR NEAR LOS EBANOS...MOVING NORTHWEST AT
15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIVAN CITY...LA GRULLA...GRULLA MIDDLE SCHOOL...GARCIASVILLE...LA
PUERTA...CUEVITAS...ALTO BONITO...LA VICTORIA...RIO GRANDE CITY--ROMA
AND LA CASITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2626 9868 2627 9871 2628 9871 2628 9870
      2629 9872 2630 9873 2649 9885 2654 9860
      2642 9850 2626 9858 2625 9862 2626 9862
      2624 9864 2624 9868
TIME...MOT...LOC 2122Z 153DEG 13KT 2632 9862

CASTILLO
Special weather statement, Jun 19, 4:33 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 PM CDT FRI JUN 19 2015

TXZ248-252-192230-
STARR TX-ZAPATA TX-
433 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR LOPENO...OR 11 MILES WEST OF VIBORAS...MOVING
NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUSTAMANTE AND MORALES-SANCHEZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2695 9926 2706 9897 2702 9895 2679 9895
      2679 9887 2669 9883 2661 9901
TIME...MOT...LOC 2132Z 154DEG 19KT 2674 9902

CASTILLO
Special weather statement, Jun 19, 4:52 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 PM CDT FRI JUN 19 2015

TXZ253-192230-
HIDALGO TX-
452 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL OVER PSJA NORTH HIGH SCHOOL...MOVING NORTHWEST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...PHARR...SAN JUAN...ALAMO...DONNA...EDINBURG
REGIONAL MEDICAL CENTER...DONNA POLICE DEPARTMENT...PHARR MEMORIAL
LIBRARY...UNIVERSITY OF TEXAS PAN AMERICAN...PSJA HIGH SCHOOL...
SHARYLAND HIGH SCHOOL...MISSION FIRE STATION NUMBER 3...PHARR CIVIC
CENTER...HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...SAN JUAN
MUNICIPAL COURT...ROWE HIGH SCHOOL...DONNA CITY HALL AND SAN JUAN
PUBLIC LIBRARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2610 9800 2612 9823 2642 9845 2649 9817
TIME...MOT...LOC 2151Z 154DEG 20KT 2623 9818

CASTILLO
Special weather statement, Jun 19, 4:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 PM CDT FRI JUN 19 2015

TXZ250-192245-
BROOKS TX-
456 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY
RAINFALL NEAR ENCINO...OR 7 MILES NORTH OF EL COYOTE RANCH
AIRPORT...MOVING NORTHWEST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL COYOTE RANCH AIRPORT...ENCINO...RACHAL AND HIDALGO CITY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR RURAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2723 9819 2686 9805 2678 9824 2678 9834
      2693 9842 2705 9842 2705 9847 2707 9847
TIME...MOT...LOC 2156Z 154DEG 20KT 2696 9822

CASTILLO
Special weather statement, Jun 19, 5:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT FRI JUN 19 2015

TXZ253-192300-
HIDALGO TX-
528 PM CDT FRI JUN 19 2015

...SPECIAL WEATHER STATEMENT...

AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MCCOOK
TO EDINBURG NORTH HIGH SCHOOL TO MARIA ALICIA P MUNOZ ELEMENTARY
SCHOOL...AND MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...DONNA...EDCOUCH...LA VILLA...CATS STADIUM...
EDCOUCH POLICE DEPARTMENT...DONNA POLICE DEPARTMENT...EDINBURG FIRE
DEPARTMENT...UNIVERSITY OF TEXAS PAN AMERICAN...WESLACO HIGH
SCHOOL...EDINBURG MUNICIPAL PARK...EDCOUCH CITY HALL...EDCOUCH
VOLUNTEER FIRE DEPARTMENT...SOUTH TEXAS INTERNATIONAL AIRPORT...
HIDALGO COUNTY COURTHOUSE...DONNA CITY HALL...EDINBURG HIGH SCHOOL...
SAN MANUEL AND ELSA POLICE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2613 9803 2629 9818 2642 9836 2673 9827
      2651 9799 2645 9800 2644 9792 2638 9786
      2630 9786
TIME...MOT...LOC 2227Z 208DEG 11KT 2643 9827 2634 9816 2624 9806

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:50 PM CDTSpecial Weather StatementBROStarr25 min
Jun 19, 3:54 PM CDTSpecial Weather StatementBROHidalgo51 min
Jun 19, 4:00 PM CDTSpecial Weather StatementBROHidalgo60 min
Jun 19, 4:22 PM CDTSpecial Weather StatementBROStarr53 min
Jun 19, 4:33 PM CDTSpecial Weather StatementBROZapata57 min
Jun 19, 4:52 PM CDTSpecial Weather StatementBROHidalgo38 min
Jun 19, 4:56 PM CDTSpecial Weather StatementBROBrooks49 min
Jun 19, 5:03 PM CDTAreal Flood AdvisoryBROHidalgo57 min
Jun 19, 5:28 PM CDTSpecial Weather StatementBROHidalgo32 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.